`a`

Locking-free nonconforming finite elements for planar linear elasticity

Pages: 181 - 189, Issue Special, August 2005

 Abstract        Full Text (194.0K)              

Zhangxin Chen - Department of Mathematics, Box 750156, Southern Methodist University, Dallas, TX 75275-0156, United States (email)
Qiaoyuan Jiang - Department of Mathematics, Box 750156, Southern Methodist University, Dallas, TX 75275-0156, United States (email)
Yanli Cui - Department of Mathematical Sciences, University of Memphis, Memphis, TN 38152, United States (email)

Abstract: In this paper we introduce a nonconforming finite element method for a planar linear elasticity problem. We show that this nonconforming method is robust in that error estimates generated by it are uniform with respect to one of the Lamé elasticity constants, $\l$; i.e., it is locking-free. Applications to nonconforming $P_1$ and rotated $Q_1$ finite elements are discussed.

Keywords:  Nonconforming finite elements, locking free, elasticity.
Mathematics Subject Classification:  65N30, 65N22; Secondary: 65F10.

Received: September 2004;      Revised: February 2005;      Published: September 2005.